Manara - Qatar Research Repository
Browse
10.1002_jha2.226.pdf (508.4 kB)

Dasatinib‐induced chylothorax: An unusual presentation of a common adverse event—A case report with literature review

Download (508.4 kB)
journal contribution
submitted on 2023-03-15, 08:03 and posted on 2023-03-16, 06:23 authored by Theresa Paul, Anil Yousaf Ellahie, Yazan Salah Almohtasib, Urshita Sinha, Halima El Omri

Tyrosine kinase inhibitors (TKIs) are the key agents for treating CML and BCR–ABL+ B-ALL. Dasatinib is a potent second-generation TKI. Here, we have discussed the case of a 51-year-old gentleman diagnosed with B-myeloid mixed-phenotype acute leukemia with t(9;22)(q34.1;q11.2); BCR–ABL1p210, in complete hematological, cytogenetic, and molecular remission, who developed chylothorax. Though pleural effusion is a commonly observed adverse effect of dasatinib therapy, chylothorax is rare. The ability of Dasatinib to inhibit multiple families of tyrosine kinases could be considered the etiology. Discontinuation of the drug resolved the symptom, but pleural effusion recurred once Dasatinib was resumed. Chylothorax induced by Dasatinib is a differential to be kept in mind, owing to the limited number of cases being reported.

Other Information

Published in: eJHaem
License: http://creativecommons.org/licenses/by/4.0/
See article on publisher's website: http://dx.doi.org/10.1002/jha2.226

History

Language

  • English

Publisher

Wiley

Publication Year

  • 2021

Institution affiliated with

  • Hamad Medical Corporation
  • National Center for Cancer Care and Research (Hamad Medical Corporation)

Usage metrics

    Manara - Qatar Research Repository

    Licence

    Exports

    RefWorks
    BibTeX
    Ref. manager
    Endnote
    DataCite
    NLM
    DC